MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; HIGH FREQUENCY GENERATOR

SYMMETRY SURGICAL INC BOVIE; HIGH FREQUENCY GENERATOR
Model Number IDS-310
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the generator manual, this type of unit is not to be used in oxygen rich areas as it can increase the risk for fire and explosion hazards.However, because the unit is letting of unusual sparks during testing, the device will be sent to our repair facility for full diagnostics and testing.There has been a total of (b)(4) sold since 2016 with no additional complaints recorded for this occurrence.
 
Event or Problem Description
An ids-310 unit is generating a spark that is not normal.It had to be withdrawn from the surgery room as since there was fire in surgery room, resulting in a burn to the patient.The fire was caused by a spark that came into contact with the oxygen.
 
Additional Manufacturer Narrative
After multiple attempts to reach out to the customer, the unit involved in the procedure has not been returned for evaluation and repair and no response has been received from the customer.Based on this information, a true root cause cannot be determined.This can be seen as the final report; if additional information is obtained that alleges any additional information, patient involvement, or need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
HIGH FREQUENCY GENERATOR
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key9249898
Report Number3007208013-2019-00034
Device Sequence Number11258984
Product Code GEI
UDI-Device Identifier10607151008946
UDI-Public10607151008946
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
KI34054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIDS-310
Device Catalogue NumberIDS-310
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1